Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jan 25, 2012, 1:00 AM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2012, 1:00 AM CST (07:00 UTC)
- Expired
- Jan 25, 2012, 1:30 AM CST
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 1:10 AM CST | TSTM WND DMG | 4 Ne London, TX | PART OF A TIN ROOF WAS PEELED BACK DUE TO STRONG STRAIGHT LINE WINDS. TIME ESTIMATED FROM RADAR DATA. |
| Jan 25, 1:15 AM CST | HAIL 0.88 | 2 N London, TX | HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS54 KSJT 250700 SVRSJT TXC267-319-327-250730- /O.NEW.KSJT.SV.W.0001.120125T0700Z-120125T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 100 AM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS... WEST CENTRAL MASON COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS... * UNTIL 130 AM CST * AT 1257 AM CST...A SEVERE THUNDERSTORM WAS 5 MILES SOUTHWEST OF LONDON...OR 12 MILES NORTHEAST OF JUNCTION...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONDON BY 105 AM CST... THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...US-377 NEAR THE KIMBLE-MENARD COUNTY LINE AND ERNA BY 115 AM CST... HEXT AND THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 130 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3093 9964 3086 9935 3052 9957 3059 9976 TIME...MOT...LOC 0700Z 204DEG 30KT 3064 9962 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 11:12 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 24, 11:12 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1112 PM CST TUE JAN 24 2012 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... WIDESPREAD IFR CIGS WILL CONTINUE TONIGHT AND WEDNESDAY ACROSS WEST CENTRAL TEXAS. CONVECTION HAS INCREASED FROM DEL RIO NORTH TO SAN ANGELO DUE TO FAVORABLE UPPER LEVEL DYNAMICS AND INSTABILITY... AHEAD OF THE UPPER LEVEL LOW OVER FAR SOUTHWEST TEXAS. THIS ACTIVITY WILL CONGEAL INTO A LINEAR SYSTEM AND SLOWLY MARCH EAST ACROSS MAINLY THE SOUTHERN HALF DURING THE EARLY MORNING HOURS. THE SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY SHIFTING WINDS TO THE NORTHEAST...THEN TO THE NORTH AT 10-15 KTS. AS THIS HAPPENS...WE SHOULD SEE INSTABILITY WANE TO THE POINT THAT CB/S ARE NO LONGER REQUIRED BUT -RA IS EXPECTED THROUGH MUCH OF THE MORNING HOURS. 21 && PREV DISCUSSION... /ISSUED 330 PM CST TUE JAN 24 2012/ SHORT TERM... A POTENT UPPER LEVEL CYCLONE CURRENTLY LOCATED OVER EL PASO CONTINUES TO SLOWLY MOVE EAST INTO WEST TX. STRONG UPWARD VERTICAL VELOCITIES ARE EVIDENT ACROSS WEST TX...SPREADING INTO OUR NECK OF THE WOODS AS SEEN BY THE EXPANSIVE CIRRUS SHIELD AHEAD OF THE LOW. THIS SYNOPTIC SCALE LIFT WILL CONTINUE TO WORK ON OUR MID LEVEL LAPSE RATES THIS AFTERNOON AND EVENING WHICH WILL ENHANCE INSTABILITY ACROSS THE AREA. SURFACE TEMPS HAVE WARMED INTO THE MID 60S IN MANY AREAS WITH DEWPOINTS IN THE 50S TO EVEN LOW 60S. THE RUC-BASED MESO ANALYSIS PROVIDED BY THE SPC SHOWS SBCAPE VALUES NEAR 1000 J/KG WITH CINH SLOWLY ERODING. THE TRUE WARM FRONT REMAINS OVER DEEP SOUTH TX BUT A WEAKER SECONDARY WARM FRONT /OR SURFACE TROF/ HAS BEEN ANALYZED FROM NEAR MIDLAND...TO MERTZON...TO JUNCTION AND COULD SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT THIS EVENING. THE SEVERE THREAT WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS WITH INITIALLY DISCRETE CELLS. STRONG VERTICAL SHEAR WILL PRESENT THE POTENTIAL FOR A FEW SUPERCELLULAR STORMS WHICH POSE THE TORNADIC THREAT GENERALLY ALONG THE AFOREMENTIONED SURFACE BOUNDARY. THESE STORMS ARE FORECAST TO CONGEAL INTO A LINEAR MCS LATER TONIGHT WHICH WILL MARCH SLOWLY TO THE EAST-SOUTHEAST OVERNIGHT. THE HAIL THREAT WILL DIMINISH DURING THIS TIME BUT THE WIND THREAT WILL INCREASE. WE WILL ALSO SEE THE POTENTIAL FOR HEAVY RAINFALL TONIGHT WHERE SOME AREAS MAY RECEIVE 1-2 INCHES OF RAIN. A FEW STORMS MAY LINGER INTO EARLY WEDNESDAY BUT INSTABILITY WILL DECREASE QUICKLY AS A COLD FRONT MOVES THROUGH THE AREA AND SCOURS OUT LOW LEVEL MOISTURE. TEMPS WILL BE SIGNIFICANTLY COOLER ON WEDNESDAY BEHIND THE FRONT WITH HIGHS IN THE MID 40S TO LOWER 50S IN MOST AREAS. WE WILL CONTINUE TO SEE LIGHT RAIN SHOWERS OVER THE CWA THROUGHOUT THE DAY ON WEDNESDAY. JOHNSON LONG TERM... UPPER LOW WILL MOVE EAST OVER THE EASTERN CWA WEDNESDAY NIGHT WITH WIDESPREAD RAIN CONTINUING OVER ALL OF THE CWA. AS THE UPPER LOW CONTINUES TO MOVE EAST OF THE FORECAST AREA THURSDAY MORNING... RAINFALL WILL END FROM WEST TO EAST OVER THE EASTERN HALF OF THE CWA. THURSDAY AFTERNOON WILL BE DRY WITH AFTERNOON HIGHS WARMING INTO THE UPPER 50S OVER THE FORECAST AREA. POST FRONTAL COLD FRONT LOWS FRIDAY MORNING WILL BE IN THE LOWER 30S. AFTER HIGHS IN THE 60S ON FRIDAY A DRY COLD FRONT FRIDAY NIGHT WILL LOWER SATURDAY HIGHS INTO THE 50S...WITH AFTERNOON HIGHS QUICKLY REBOUNDING INTO THE 60S THROUGH THE END OF THE EXTENDED. MORNING LOWS WILL REMAIN IN THE 30S THROUGH THE WEEKEND...WARMING INTO THE 40S THROUGH THE REST OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 42 46 39 57 33 / 90 70 50 20 10 SAN ANGELO 47 48 42 58 31 / 80 70 50 10 10 JUNCTION 53 56 44 58 30 / 100 70 50 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 24, 2:46 PM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CST TUE JAN 24 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 246 PM CST TUE JAN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS THIS EVENING AND OVERNIGHT. A FEW DISCRETE CELLS ARE POSSIBLE EARLY IN THE EVENING BUT THESE STORMS ARE EXPECTED TO CONSOLIDATE INTO A LINEAR CONVECTIVE COMPLEX AND MOVE EAST-SOUTHEAST ACROSS THE FORECAST AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS BUT THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN THE STRONG VERTICAL WIND SHEAR. THE GREATEST THREAT FOR SEVERE WEATHER WILL EXIST SOUTH OF A STERLING CITY...TO BALLINGER...TO SAN SABA LINE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT...MAINLY EAST OF A COLEMAN TO JUNCTION LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS ON WEDNESDAY. THE PRIMARY THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR STORM SPOTTERS SOUTH OF INTERSTATE 20. JOHNSON
In the hours before
Special weather statement, Jan 25, 12:21 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1221 AM CST WED JAN 25 2012 TXZ077-078-168-169-250700- KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 1221 AM CST WED JAN 25 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR KIMBLE...MENARD...SCHLEICHER AND SUTTON COUNTIES... AT 1218 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER ROOSEVELT...OR ABOUT 18 MILES WEST OF JUNCTION...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CLEO BY 1235 AM CST THE INTERSECTION OF US-190 AND RANCH ROAD 864 AND THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 1255 AM CST MENARD AND THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 100 AM CST FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3107 10014 3094 9963 3042 10000 3049 10022 TIME...MOT...LOC 0622Z 203DEG 35KT 3054 10005
Special weather statement, Jan 25, 12:25 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1225 AM CST WED JAN 25 2012 TXZ066-127-250715- RUNNELS TX-TAYLOR TX- 1225 AM CST WED JAN 25 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CST FOR RUNNELS AND TAYLOR COUNTIES... AT 1223 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF NORTON...OR ABOUT 9 MILES SOUTHWEST OF WINTERS...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS AND WINGATE BY 1240 AM CST PUMPHREY BY 1245 AM CST DRASCO BY 1255 AM CST BRADSHAW BY 100 AM CST FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3225 10005 3213 9976 3180 10002 3188 10021 TIME...MOT...LOC 0626Z 208DEG 22KT 3192 10006
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:21 AM CST | Special Weather Statement | SJT | Menard | 39 min |
| Jan 25, 12:25 AM CST | Special Weather Statement | SJT | Runnels | 50 min |
| Jan 25, 1:28 AM CST | Special Weather Statement | SJT | McCulloch, Mason, San Saba | 62 min |
| Jan 25, 3:10 AM CST | Areal Flood Advisory | SJT | Jones, Taylor | 110 min |
| Jan 25, 4:10 PM CST | Areal Flood Advisory | SJT | Irion | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.